Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 9, 2008, 9:04 PM EDT for Wythe County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2008, 9:04 PM EDT (01:04 UTC)
- Expired
- May 9, 2008, 9:27 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 100105
SVRRNK
VAC197-100200-
/O.NEW.KRNK.SV.W.0069.080510T0104Z-080510T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 1000 PM EDT.
* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR COLEMAN STORE...OR NEAR WYTHEVILLE...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLEMAN STORE...
GRAHAMS FORGE...
AND PATTERSON.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3689 8073 3687 8075 3685 8083 3685 8085
3684 8087 3685 8088 3682 8100 3692 8110
3705 8091
TIME...MOT...LOC 0104Z 260DEG 39KT 3689 8097
$$2 follow-up statements
000
WWUS51 KRNK 100118
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT FRI MAY 9 2008
VAC197-100200-
/O.CON.KRNK.SV.W.0069.000000T0000Z-080510T0200Z/
WYTHE VA-
919 PM EDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR EASTERN WYTHE COUNTY...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PATTERSON...OR NEAR ALLISONIA...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3689 8073 3687 8075 3687 8076 3686 8078
3685 8083 3686 8086 3694 8092 3698 8084
TIME...MOT...LOC 0119Z 260DEG 35KT 3690 8080
$$
AMS000
WWUS51 KRNK 100127
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT FRI MAY 9 2008
VAC197-100137-
/O.CAN.KRNK.SV.W.0069.000000T0000Z-080510T0200Z/
WYTHE VA-
927 PM EDT FRI MAY 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE COUNTY.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN BLACKSBURG.
LAT...LON 3689 8073 3687 8075 3687 8076 3686 8078
3685 8083 3686 8086 3694 8092 3698 8084
TIME...MOT...LOC 0127Z 260DEG 35KT 3691 8070
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:42 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 9, 7:42 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 742 PM EDT FRI MAY 9 2008 .SYNOPSIS... A COLD FRONT HAS MOVED THROUGH THE FORECAST AREA. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TONIGHT. ANOTHER STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION SUNDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... HAVE EXPANDED CHANCE OF RAIN INTO THE EASTERN COUNTY WARNING AREA BASED ON THE LATEST RADAR TRENDS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM /9 PM THIS EVENING THROUGH MONDAY NIGHT/... SKIES MANAGED TO CLEAR SOMEWHAT TODAY...MORE SO OVER THE SOUTHERN CWA THAN IN THE NORTH. CURRENTLY MONITORING AN UPPER LEVEL DISTURBANCE COMING ACROSS THE OHIO VALLEY...WATER VAPOR IMAGERY CAPTURES IT PRETTY WELL. THIS FEATURE WILL PROVIDE AN OPPORTUNITY FOR SHOWERS AND A FEW THUNDERSTORMS DURING THE OVERNIGHT...BUT SHOULD CLEAR THE AREA SATURDAY MORNING. IN ADDITION TO THE THREAT OF SHOWERS...THE MOIST GROUND WILL PROMOTE SOME LATE NIGHT FOG AND STRATUS...ESP AREAS THAT DID NOT HAVE A CHANCE TO MIX OUT VERY WELL FRIDAY. CLOUDS...FOG AND SHOWERS SHOULD DEPART FOR A FAIR SATURDAY AFTERNOON. BREAKS IN THE CLOUD COVER MAY BE SLOW TO DEVELOP (SIMILAR TO FRIDAY)...BUT AT LEAST THERE SHOULD NOT BE ANY PCPN. TEMPS WILL BE THE WARMEST IN THE SRN CWA...COOLEST IN THE NORTH WHERE CLOUDS WILL BE SLOWER TO DEPART. WITH SHRT RNG MODELS DEPICTING A STRONG WEDGE IN PLACE...DID LOWER MAX T SEVERAL DEGREES ON SUNDAY. THIS SHOULD SHIFT THE OPPORTUNITY FOR STRONGER STORMS EITHER OUT OF THE CWA...OR ALONG THE PIEDMONT WHERE WARM FRONT/STRNG LLVL SHEAR MAY STILL ARRIVE LATE DAY. HOWEVER...FOR NOW...SPC HAS SHIFTED SLIGHT RISK SOUTH OF OUR REGION. HVY RAIN MAY DEVELOP WITH WARM HUMID AIRMASS GETTING FORCED OVER COOL WEDGE. AS USUAL...ANY TSTORMS WHICH DEVELOP ALONG THE FRONT MAY ROB MOISTURE FLUX THIS FAR NORTH. DESPITE THIS...WITH BOTH NAM/GFS ON BOARD FOR HVY RAINFALL...A FLOOD WATCH IWILL NEED TO BE CONSIDERED ON FUTURE SHIFTS WITH THE HVY RAIN WHICH ALREADY FELL THURSDAY. ALSO...STRENGTHENING LOW PRESSURE WRAPPING UP OFF DELMARVA IS TAKING A FAVORABLE TRACK FOR GUSTY WINDS...ESPECIALLY ALONG THE HIGHEST SPOTS SUNDAY NIGHT/MONDAY MORNING. && .LONG TERM /TUESDAY THROUGH FRIDAY/... SEVERAL FACTORS ON THE H5 CHART WILL LEAD TO A POTENTIALLY ACTIVE END OF NEXT WEEK. THE CLOSED UPPER HIGH NORTH OF HUDSON BAY...WHICH BROKE OFF FROM PERSISTENT RIDGING ACROSS THE NORTH ATLANTIC...WILL HELP TO FORCE ENERGY BREAKING OFF FROM A STRONG GYRE SW OF ALASKA...INTO THE MIDWEST. CLOSER TO HOME...THE AREA OF LOW PRESSURE PASSING THROUGH THE MIDDLE ATLANTIC ON SUNDAY WILL STRENGTHEN OFF THE EAST COAST AND HEIGHTS WILL INCREASE BEHIND IT AND AHEAD OF A STRONGER CLOSED H5 LOW EVOLVING IN THE MIDWEST. THE BIG QUESTION IS...WILL THIS LOW DISPLACE THE OMEGA SIGNATURE MORE OFF THE EAST COAST /GFS/...OR WILL IT STALL WEST OF THE CWA AND DIG /ECMWF/ INTO THE GULF COAST STATES? IF THE ECMWF VERIFIES...THE END OF THE WEEK AND NEXT WEEKEND COULD VERY WET. DIDNT MAKE MANY CHANGES TO CURRENT FORECAST CONSIDERING THE ECMWF/GFS DIFFERENCES...BUT TRIED TO LEAN INTO THE ECMWF SOLUTION BASED UPON ITS RECENT PERFORMANCE. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LOW CLOUDS WITH CONVECTION AND FOG WILL HINDER AVIATION OPERATIONS DURING THE PERIOD. MOUNTAIN OBSCURATIONS AND TURBULENCE ARE POSSIBLE ESPECIALLY IN THE WEST. PILOTS SHOULD CHECK AIRMETS AND SIGMETS. AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS TO THE AREA TONIGHT...BUT OF MORE CONCERN WILL BE THE MOIST GROUND AND BOUNDARY WHICH WILL PROMOTE THE FORMATION OF FOG AND STRATUS. AREAS OF LIFR/IFR FOG ARE POSSIBLE BETWEEN 08Z AND 14Z AT KLWB AND THE GREENBRIER VALLEY OF WEST VIRGINIA. CLOUDS WILL BE SLOW TO CLEAR SATURDAY...BUT WILL TRANSITION LOWER AGAIN FOR SATURDAY NIGHT AND SUNDAY AS ANOTHER SYSTEM APPROACHES FROM THE WEST. THE WEATHER PATTERN IS FAVORING THE PASSAGE OF MORE FRONTAL SYSTEMS FOR NEXT WEEK. THIS WILL RESULT IN FEWER VFR BREAKS WITH SHOWERS AND THUNDERSTORMS RESULTING IN AREAS OF MVFR/IFR CONDITIONS. THE MOIST GROUND WILL ALSO FAVOR AREAS OF LATE NIGHT FOG AND STRATUS. && .HYDROLOGY... THURSDAY NIGHT RAINFALL IN THE UPPER DAN BASIN RANGED FROM 2 TO 4 INCHES WITH ISOLATED 5 INCH+ AMOUNTS IN PARTS OF HENRY COUNTY. BASINWIDE AVERAGE RAINFALL ABOVE DANVILLE WAS IN THE 2.5 TO 3 INCH RANGE. RIVER FLOOD WARNINGS WERE ISSUED FRIDAY MORNING FOR THE DAN FROM DANVILLE TO SOUTH BOSTON. THE DAN ROSE ABOVE FLOOD STAGE EARLY FRIDAY AFTERNOON AND IS FORECAST TO CONTINUE ITS RAPID RISE AND CREST NEAR 22 FEET AFTER MIDNIGHT. THIS IS CONSIDERED MODERATE FLOOD STAGE AT DANVILLE...ALTHOUGH SERIOUS PROBLEMS DO NOT GENERALLY OCCUR BELOW 22 OR 23 FEET. THE DAN WILL CONTINUE TO RISE RAPIDLY DOWNSTREAM AT PACES AND SOUTH BOSTON...THOUGH NOT REACHING FLOOD STAGE UNTIL SATURDAY. NO SUBSTANTIAL RAINFALL IS FORECAST THROUGH SATURDAY WHICH MAKE RIVER FORECASTS LESS PROBLEMATIC. MEANWHILE THE ROANOKE RIVER BELOW SMITH MOUNTAIN LAKE AND DOWNSTREAM OF BROOKNEAL HAS RISEN SIGNIFICANTLY. THE RIVER IS EXPECTED TO REACH NEAR BANK FULL. MINOR FLOODING IS FORECAST AT RANDOLPH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...AMS SHORT TERM...KM LONG TERM...KM AVIATION...KK/PM HYDROLOGY...
Hazardous weather outlook, May 9, 6:18 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 618 PM EDT FRI MAY 9 2008 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-045>047- WVZ042>045-101100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS- MONROE-GREENBRIER- 618 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN AREA OF LOW PRESSURE DEVELOPING ALONG THE SOUTHEAST COAST...IN CONJUNCTION WITH AN OCCLUDED FRONT...MAY ALLOW HEAVY RAIN TO DEVELOP THROUGH MUCH OF SUNDAY AND INTO SUNDAY NIGHT. WATER PROBLEMS...ON STREAMS AND RIVERS...MAY DEVELOP CONSIDERING THE RAIN WHICH WAS RECEIVED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-101100- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 618 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT HEAVY RAIN THAT FELL THURSDAY NIGHT HAS RESULTED IN SIGNIFICANT RISES ALONG THE DAN AND ROANOKE RIVERS. MODERATE RIVER FLOODING IS EXPECTED AT DANVILLE...PACES...AND SOUTH BOSTON ON THE DAN RIVER. MINOR FLOODING MAY OCCUR AT MADISON...WENTWORTH...AND NEAR EDEN. MINOR FLOODING IS EXPECTED AT RANDOLPH ON THE ROANOKE RIVER TONIGHT AND SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN AREA OF LOW PRESSURE DEVELOPING ALONG THE SOUTHEAST COAST...MAY ALLOW HEAVY RAIN TO DEVELOP THROUGH MUCH OF SUNDAY AND INTO SUNDAY NIGHT. WATER PROBLEMS...ON STREAMS AND RIVERS...MAY DEVELOP ONCE AGAIN CONSIDERING RAIN WHICH WAS RECEIVED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 9, 5:52 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO 3 ESE AJAX 36.95N 79.52W
05/08/2008 PITTSYLVANIA VA NWS STORM SURVEY
EF1 TORNADO TOUCHDOWN ALONG GRETNA ROAD/HIGHWAY 40 WITH
NUMEROUS TREES DOWN AND SOME DAMAGE TO HOMES IN THE AREA.
DAMAGE SURVEY IS STILL IN PROGRESS AND DAMAGE LENGTH AND
WIDTH WILL BE PROVIDED AFTER CONCLUSION OF SURVEY
&&
WERTLocal storm report, May 9, 6:00 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 6 W GRETNA 36.94N 79.47W
05/08/2008 PITTSYLVANIA VA TRAINED SPOTTER
NUMEROUS TREES DOWN. ROOF PARTIALLY OFF HOUSE
0330 AM FLASH FLOOD 2 NW AIKEN SUMMIT 36.62N 79.73W
05/09/2008 HENRY VA TRAINED SPOTTER
FALL CREEK OUT OF ITS BANKS...FLOODED ROUTE 650
&&
AMSLocal storm report, May 9, 7:03 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 N INGRAM 36.78N 79.15W
05/08/2008 HALIFAX VA PUBLIC
LARGE TREE LIMBS DOWN
&&
WERTLocal storm report, May 9, 7:32 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO 3 ESE AJAX 36.95N 79.52W
05/08/2008 PITTSYLVANIA VA NWS STORM SURVEY
EF1 TORNADO TOUCHDOWN ALONG GRETNA ROAD/HIGHWAY 40 WITH
NUMEROUS TREES DOWN AND SOME DAMAGE TO HOMES IN THE AREA.
TORNADO TRACK WAS 1.5 MILES LONG. WIDTH OF TORNADO WAS
60 YARDS.
&&
WERT/AMSSpecial weather statement, May 9, 7:39 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 739 PM EDT FRI MAY 9 2008 VAZ009-012-015-100045- GRAYSON VA-SMYTH VA-WYTHE VA- 739 PM EDT FRI MAY 9 2008 AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SALTVILLE...OR ABOUT 3 MILES WEST OF QUARRY...MOVING EAST AT 24 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CHILHOWIE AT 750 PM EDT...BROADFORD AT 755 PM EDT...ADWOLF AT 805 PM EDT...MOUNT ROGERS SUMMIT AT 810 PM EDT...MARION AND HUNGRY MOTHER STATE PARK AT 815 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, May 9, 8:59 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 859 PM EDT FRI MAY 9 2008 VAZ012-100200- WYTHE VA- 859 PM EDT FRI MAY 9 2008 AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF WYTHEVILLE...OR ABOUT 4 MILES NORTH OF CRIPPLE CREEK...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...COLEMAN STORE AND IVANHOE AT 905 PM EDT...MAX MEADOWS AT 915 PM EDT...AND GRAHAMS FORGE AT 920 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES DURING THE NEXT HOUR. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:00 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 50 min |
| May 10, 3:47 PM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Botetourt and 15 more | 25 hr |
| May 10, 3:54 PM EDT | High Wind Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 11 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.